Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 2(1); 2004 > Article
The Shock with Bradycardia after Ingestion of Caltha palustris
Chan-Woo Park, Taek-Gun Ok, Jun-Hwi Cho, Dong-Wook Choi, Ae-Young Her, Hee-Young Lee, Yong-Hoon Kim, Byung-Ryul Cho, Sung-Eun Kim, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Jae-Bong Chung
Journal of The Korean Society of Clinical Toxicology 2004;2(1):41-44
DOI: https://doi.org/
Published online: June 30, 2004
  • 91 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Kangwon National University
10Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
11Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
12Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
13Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University
2Department of Emergency Medicine, College of Medicine, Kangwon National University
3Department of Emergency Medicine, College of Medicine, Kangwon National University
4Department of Internal Medicine, College of Medicine, Kangwon National University
5Department of Internal Medicine, College of Medicine, Kangwon National University
6Department of Internal Medicine, College of Medicine, Kangwon National University
7Department of Internal Medicine, College of Medicine, Kangwon National University
8Department of Internal Medicine, College of Medicine, Kangwon National University
9Department of Emergency Medicine, Chuncheon Sacred Heart Hospital, Hallym University

With a recent well-being boom, our interest in chemical-free vegetables is also increasing. So, some people are trying to take in wild plants chosen by themselves. However, others often come to their rescue in an emergency department after eating them, caused by their misunderstanding poisonous herbs as edible vegetables. We have ever seen two persons carried into the emergency department with bradycardia and shock incurred by his intake by confusion between Caltha palustris and Ligularia fischeri lately. There were symptoms such as epigastric pain, nausea, vomiting and so on in their cases, and the symptoms of bradycardia and hypotension continued. Owing to sustained bradycardia and hypotension states, we applied a dopamine to a patient, and then the in-patient left the hospital two days later. We presumed the cause of the two symptoms appeared in two cases to be a saponin in Caltha palustris. For that reason, if someone has the bradycardia and hypotension symptoms from an unknown cause after taking in wild plants, they have to consider a toxication by the Caltha palustris. Therefore, this paper focused on the issue that unexpected poisoning would have to be prevented by studying about wild plants much more and informing the toxic risk from the plants.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology